Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 372, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Dec 5, 2011, 2:40 PM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2011, 2:40 PM PST (22:40 UTC)
- Expired
- Dec 5, 2011, 6:00 PM PST
- In force
- 3 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
144 WHUS76 KMTR 052240 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 240 PM PST MON DEC 5 2011 PZZ530-060200- /O.NEW.KMTR.SC.Y.0372.111205T2240Z-111206T0200Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 240 PM PST MON DEC 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: NORTH TO NORTHEAST WINDS 15 TO 25 KNOTS THIS AFTERNOON WITH GUSTS TO 30 KNOTS...ESPECIALLY AROUND ANGEL ISLAND. WINDS WILL DECREASE TO 5 TO 15 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 10:38 AM PST, 4 hours 2 minutes earlier.
Area forecast discussion, Dec 5, 10:38 AM PST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1038 AM PST MON DEC 5 2011
.DISCUSSION...AS OF 9:55 AM PST MONDAY...SUNNY SKIES WITH
SEASONABLE TEMPERATURES THIS AFTERNOON FROM THE MID 50S TO MID 60S.
SHORT TERM ISSUE THEN BECOMES COLD TEMPERATURES TONIGHT WITH FROST
AND FREEZE WARNINGS ALREADY IN PLACE.
SHORT TERM...UNDER FULL SUNSHINE TEMPERATURES ARE SLOWLY CLIMBING
AFTER A CHILLY START TO THE DAY IN THE WIND PROTECTED VALLEYS.
ELSEWHERE IN THE BAY AREA BREEZY OFFSHORE WINDS IN THE HILLS KEPT
OVERNIGHT LOWS FAIRLY MILD. THE STRONGEST WINDS ARE PEAKING RIGHT
NOW IN THE EAST BAY HILLS WITH OAKLAND NORTH AND LAS TRAMPAS BOTH
REPORTING GUSTS TO 48 MPH LAST HOUR. THE OFFSHORE SFO-WMC PEAKED
AROUND 12 MB OVERNIGHT AND IS NOW AT 9.8 MB AND CONTINUING TO
DECREASE. TONIGHT THE WINDS JUST ABOVE THE BOUNDARY LAYER ARE
EXPECTED TO BE MUCH LIGHTER WHICH SHOULD PROVIDE IDEAL CONDITIONS
FOR RADIATIONAL COOLING AND A COLD NIGHT. FREEZE WARNINGS ARE
ALREADY POSTED FOR THE NORTH BAY VALLEYS AND SOUTHERN SALINAS
VALLEY WITH FROST ADVISORIES FOR THE NORTHERN SALINAS VALLEY AND
EAST BAY VALLEYS. THESE CURRENT HEADLINES LOOK PRETTY MUCH ON
TRACK BASED OFF LATEST MOS GUIDANCE AND DONT SEE ANY NEED FOR
CHANGES AT THIS TIME. MET MOS AT KSTS AND KAPC HAS 26 DEGREES
TONIGHT WITH 20 FOR KPRB (WHICH IS A GOOD PROXY FOR SOUTHERN
SALINAS VALLEY). MOS GUIDANCE HAS BEEN TOO COLD OF LATE BUT WITH
LIGHTER WINDS EXPECTED FEEL THAT MOS NUMBERS ARE PRETTY CLOSE.
WOULD LIKE TO SEE EVEN LIGHTER WINDS DEPICTED BY THE MODELS THAN
CURRENT SOLUTIONS SHOW FOR COLDER TEMPS.
DAY TO DAY CHANGES LOOK TO BE MINIMAL FOR THE UPCOMING WORK WEEK
WITH SUNNY AND MILD DAYS FOLLOWED BY MOSTLY CLEAR AND COOL TO COLD
NIGHTS. WILL HAVE TO CONSIDER MORE FROST/FREEZE HEADLINES FOR
TUESDAY NIGHT AS WELL.
NEW 12Z GFS KEEP THE MAIN RIDGE OVER THE WEST COAST THROUGH AT
LEAST THIS WEEKEND. SOME HINT OF A BREAK DOWN OF THE RIDGE BY
ABOUT NEXT WEDS. WILL CONTINUE TO MONITOR.
&&
.AVIATION...AS OF 10:00 AM PST MONDAY...CLEAR SKIES AND VFR. GUSTY
NORTH TO NORTHEAST WINDS AT SFO OAK AND STS THIS MORNING WILL
DECREASE WITHIN THE NEXT FEW HOURS. OTHERWISE MOSTLY LIGHT WINDS.
VICINITY OF KSFO...VFR. NORTHEAST WINDS TO AROUND 15 KT THIS
MORNING DECREASING MIDDAY. LIGHT WINDS OVERNIGHT.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
&&
PUBLIC FORECAST: RWW
AVIATION/MARINE: ACHazardous weather outlook, Dec 5, 2:23 PM PST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 223 PM PST MON DEC 5 2011 CAZ516-061300- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 223 PM PST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SALINAS VALLEY .DAY ONE...MONDAY NIGHT AS THE SUN SETS TEMPERATURES WILL QUICKLY FALL INTO THE 20S AND 30S OVERNIGHT. A FREEZE WARNING STARTS AT 1 AM TUESDAY. * FREEZE WARNING......SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD TEMPERATURES IN THE 20S TO LOWER 30S ARE FORECAST EARLY TUESDAY MORNING. ANOTHER ROUND OF FREEZING TEMPERATURES IS LIKELY TUESDAY NIGHT INTO WEDNESDAY MORNING. * FREEZE WARNING......SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ506-061300- NORTH BAY INTERIOR VALLEYS- 223 PM PST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY VALLEYS .DAY ONE...MONDAY NIGHT AS THE SUN SETS TEMPERATURES WILL QUICKLY FALL INTO THE 20S AND 30S OVERNIGHT. A FREEZE WARNING STARTS AT 1 AM TUESDAY. * FREEZE WARNING......SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD TEMPERATURES FROM THE MID 20S TO MID 30S ARE FORECAST EARLY TUESDAY MORNING. ANOTHER ROUND OF FREEZING TEMPERATURES IS LIKELY TUESDAY NIGHT INTO WEDNESDAY MORNING. * FREEZE WARNING......SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ510-528-061300- EAST BAY INTERIOR VALLEYS- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 223 PM PST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EAST BAY VALLEYS AS WELL AS THE NORTHERN SALINAS VALLEY. .DAY ONE...MONDAY NIGHT AS THE SUN SETS TEMPERATURES WILL QUICKLY FALL INTO 30S OVERNIGHT. A FROST ADVISORY STARTS AT 1 AM TUESDAY. * FROST ADVISORY......SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD TEMPERATURES IN THE LOW TO MID 30S ARE FORECAST EARLY TUESDAY MORNING. ANOTHER ROUND OF NEAR FREEZING TEMPERATURES IS LIKELY TUESDAY NIGHT INTO WEDNESDAY MORNING. * FROST ADVISORY......SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ507-061300- NORTH BAY MOUNTAINS- 223 PM PST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY HILLS .DAY ONE...MONDAY NIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ511-061300- EAST BAY HILLS AND DIABLO RANGE- 223 PM PST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EAST BAY HILLS. .DAY ONE...MONDAY NIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 12:02 AM PST | Freeze Warning | MTR | Monterey | 8 hr |
| Dec 5, 2:56 AM PST | Frost Advisory | MTR | Alameda, Contra Costa, Monterey, San Benito | 30 hr |
| Dec 5, 2:56 AM PST | Freeze Warning | MTR | Marin, Monterey, Napa, Sonoma | 30 hr |
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.